MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.jcjo.2018.06.013

Медицинская библиотека · Canadian journal of ophthalmology. Journal canadien d'ophtalmologie · 2018

Ethambutol-induced optic neuropathy in renal disorder: a clinico-electrophysiological study.

Kanaujia Vikas, Jain Vaibhav K, Sharma Kumudini, Agarwal Rachna, Mishra Prabhakar, Sharma Raj Kumar

СтатьяПеревод в очереди

Аннотация

OBJECTIVE

To report the spectrum of ethambutol induced optic neuropathy in a group of renal patients with tuberculosis and the role of visual evoked response (VER) in evaluating this disorder.

METHODS

Twenty-three renal patients who were started on ethambutol as a part of anti-tubercular treatment for tuberculosis in India, were divided into 4 groups based on glomerular filtration rate (GFR): group 1-chronic kidney disease (CKD) with GFR < 10 mL/min; group 2-CKD with GFR 10-30 mL/min; group 3-GFR > 30 ≤ 60 mL/min; and group 4-GFR > 60 < 90 mL/min. Detailed clinical and electrophysiological (VER) examinations were carried out in all patients before starting the treatment with ethambutol and at a 3-month interval. Twenty healthy subjects formed the control group.

RESULTS

Ethambutol optic neuropathy developed in 6 (26%) patients with higher incidence (40%) in end-stage renal disease (group 1: CKD on dialysis). Vision was recovered in 4 cases on stoppage of ethambutol, whereas 2 patients (group 1: CKD on dialysis) developed bilateral severe irreversible visual loss and also had associated hepatic dysfunction. Three patients of ethambutol optic neuropathy showed increased latency in VER recording prior to visual loss and 1 patient showed demyelinating lesions in both optic nerves and optic radiation.

CONCLUSIONS

Ethambutol should be avoided in renal disorder patients in view of the high incidence of toxic optic neuropathy. Follow-up VER can detect sub-clinical ethambutol toxicity and would be useful for early diagnosis of optic neuropathy.

Для цитирования: Kanaujia Vikas, Jain Vaibhav K, Sharma Kumudini, Agarwal Rachna, Mishra Prabhakar, Sharma Raj Kumar. Ethambutol-induced optic neuropathy in renal disorder: a clinico-electrophysiological study.. Canadian journal of ophthalmology. Journal canadien d'ophtalmologie. 2018. DOI: 10.1016/j.jcjo.2018.06.013.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.